Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at May 16, 2012, 9:21 AM EDT for Levy County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2012, 9:21 AM EDT (13:21 UTC)
- Expired
- May 16, 2012, 9:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 141 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
635
WWUS82 KTBW 161321
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
921 AM EDT WED MAY 16 2012
FLZ039-161345-
LEVY-
921 AM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 8 MILES NORTHWEST OF BRONSON...OR 6 MILES EAST OF
CHIEFLAND...MOVING EAST AT 15 MPH...WILL AFFECT BRONSON...UNTIL 945
AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. FUNNEL CLOUDS MAY BE
POSSIBLE WITH THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2957 8275 2957 8266 2954 8265 2954 8256
2953 8255 2948 8255 2949 8246 2945 8244
2938 8281 2955 8287 2958 8277
TIME...MOT...LOC 1321Z 259DEG 15KT 2951 8275
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at May 16, 4:31 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, May 16, 4:31 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 431 AM EDT WED MAY 16 2012 .SHORT TERM (TODAY THROUGH FRIDAY)... CURRENTLY AT THE SURFACE A TROUGH OF LOW PRESSURE STRETCHES FROM THE CAROLINAS SOUTHWESTWARD AND INTO THE NORTH-CENTRAL GULF OF MEXICO. INFRARED SATELLITE IMAGERY INDICATES MOSTLY CLOUDY CONDITIONS IN PLACE ACROSS MOST OF THE FORECAST AREA...WITH RADAR IMAGERY SHOWING QUITE A BIT OF CONVECTION OVER THE WESTERN GULF WATERS ROUGHLY 75-150 MILES OFF THE WEST-CENTRAL AND SOUTHWEST FLORIDA COAST. MAIN SHORT TERM CONCERNS WILL CONTINUE TO REVOLVE AROUND RAINFALL PROBABILITIES. TODAY... THE SURFACE TROUGH OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY THROUGH THE DAY...WITH UPPER LEVEL FEATURES AND THE SEA BREEZE ONCE AGAIN SERVING AS THE PRIMARY FOCUS FOR CONVECTIVE DEVELOPMENT. MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING ADEQUATE DEEP LAYER MOISTURE ALONG WITH GOOD FORCING FOR ASCENT PROVIDED BY THE LEFT FRONT QUAD OF A 100+ KNOT H25 JET OVER THE REGION THROUGH THE DAY. THE MAIN FORECAST QUESTION REVOLVES AROUND HOW MUCH OF AN EFFECT THE CONVECTIVE DEBRIS CLOUD WILL HAVE ON CONVECTIVE DEVELOPMENT. EXPECT THAT THE CONVECTION OVER THE WESTERN GULF WILL CONTINUE TO PUSH TOWARD THE COAST THROUGH THE MORNING HOURS...AND WILL CARRY CHANCE POPS EVERYWHERE...WITH HIGHEST PROBABILITIES OVER SOUTHERN ZONES. THIS AFTERNOON WE SHOULD SEE SOME HOLES IN THE MID/HIGH CLOUD DEVELOP WITH LOCATIONS ACROSS THE SOUTH EXPECTED TO HAVE THE BEST SHOT AT SOME DECENT INSOLATION. WILL CARRY CHANCE POPS ALL AREAS THIS AFTERNOON...WITH LIKELY POPS ACROSS THE SOUTHEASTERN INTERIOR ZONES WHERE BEST SURFACE HEATING IS ANTICIPATED. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID TO UPPER 80S. TONIGHT AND THURSDAY... THE SURFACE TROUGH WILL EDGE EASTWARD INTO THE REGION DURING THIS PERIOD...WITH CONTINUED FORCING FOR ASCENT PROVIDED BY THE STRONG UPPER LEVEL JET ALONG WITH THE APPROACHING UPPER LEVEL TROUGH. MODEL SOLUTIONS SHOW PLENTY OF DEEP MOISTURE DEVELOPING OVER THE WESTERN GULF THIS EVENING AND PUSHING ONSHORE LATE TONIGHT AND THURSDAY MORNING. WITH THE SURFACE TROUGH PUSHING INTO THE REGION ALONG WITH GOOD UPPER LEVEL SUPPORT FOR ASCENT AND ABUNDANT DEEP LAYER MOISTURE...EXPECT FAIRLY GOOD SHOWER/THUNDERSTORM COVERAGE LATE TONIGHT AND THURSDAY MORNING...AND WE HAVE INCREASED POPS ACCORDINGLY. OVERALL...WILL CARRY HIGH CHANCE POPS ALL AREAS TONIGHT...WITH THE MOST LIKELY TIME FRAME FOR MEASURABLE RAINFALL EXPECTED TO BE AFTER MIDNIGHT. WILL CONTINUE WITH HIGH CHANCE POPS ACROSS THE REGION MONDAY MORNING...WITH RAIN PROBABILITIES THEN DIMINISHING ALONG THE COAST IN THE AFTERNOON WHILE INCREASING INTO THE LIKELY RANGE ACROSS THE INTERIOR. LOWS TONIGHT WILL BOTTOM OUT IN THE UPPER 60S TO LOWER 70S...WITH HIGHS ON THURSDAY TOPPING OUT IN THE MID TO UPPER 80S. THURSDAY NIGHT AND FRIDAY... THE DEEPEST MOISTURE AND BEST UPPER LEVEL FORCING FOR ASCENT WILL HAVE SHIFTED OUT OF THE FORECAST AREA BY THURSDAY EVENING...SO EXPECT THAT THE UNSETTLED PATTERN WE/VE SEEN FOR MUCH OF THE WEEK WILL FINALLY COME TO AN END. WILL CARRY SLIGHT CHANCE POPS ACROSS PORTIONS OF THE FORECAST AREA FOR LINGERING CONVECTION THURSDAY EVENING...WITH RAIN FREE CONDITIONS THEN ANTICIPATED AFTER MIDNIGHT. SHOULD SEE THE RAIN FREE WEATHER CONTINUE FRIDAY MORNING...BUT WILL NEED TO INCLUDE SLIGHT CHANCE/LOW CHANCE POPS FRIDAY AFTERNOON INLAND FROM THE BEACHES TO ACCOUNT FOR SEA BREEZE CONVECTION DEVELOPMENT. LOWS THURSDAY NIGHT WILL BOTTOM OUT IN THE MID TO UPPER 60S INLAND AND IN THE UPPER 60S TO LOWER 70S CLOSER TO THE COAST. HIGHS ON FRIDAY WILL TOP OUT IN THE MID TO UPPER 80S. .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... MUCH OF THE PERIOD WILL KEEP PERSISTENT SW FLOW ALOFT WITH EASTERLY TO SOUTHEASTERLY FLOW AT THE SURFACE AS THE AREA STAYS BETWEEN HIGH PRESSURE TO THE NORTH AND LOW PRESSURE TO THE SOUTH. THE WARM...MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY AS THE PREDOMINANT EAST FLOW KEEPS SEABREEZE TIMING A LITTLE LATER IN THE AFTERNOON. TEMPERATURES WILL BE IN THE MID 80S TO AROUND 90 EACH DAY AND IN THE LOW 60S TO LOW 70S EACH MORNING. && .AVIATION... SCT-BKN MID AND HIGH CLOUDS ARE STREAMING IN FROM THE WEST. A FEW SHOWERS WILL BE POSSIBLE LATER THIS MORNING ALONG THE COAST WITH A S/SE WIND AROUND 6KTS. SCATTERED SHOWERS AND THEN THUNDERSTORMS WILL POSSIBLY CAUSE BRIEF MVFR CONDITIONS THROUGH THE LATE MORNING AND AFTERNOON AS WINDS BECOME MORE SW AT 8-10KTS...OTHERWISE VFR CONDITIONS WILL PREVAIL. && .MARINE... A WEAK PRESSURE PATTERN WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE WEEK...WITH WINDS AND SEAS REMAINING WELL BELOW HEADLINE THRESHOLDS. WIND AND SEAS WILL BE ON THE INCREASE BY THE UPCOMING WEEKEND AS THE GRADIENT TIGHTENS IN RESPONSE TO A STRONGER SURFACE HIGH BUILDING DOWN THE EASTERN SEA BOARD. && .FIRE WEATHER... AMPLE LOW LEVEL MOISTURE WILL KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH EARLY NEXT WEEK...WITH NO FIRE WEATHER ISSUES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 85 70 86 69 / 40 50 50 10 FMY 87 70 88 71 / 50 50 50 20 GIF 85 68 86 67 / 60 50 60 10 SRQ 85 70 86 69 / 40 50 50 10 BKV 85 68 86 64 / 40 50 50 10 SPG 84 72 85 72 / 40 50 50 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JELSEMA LONG TERM/AVIATION...COLSON
Hazardous weather outlook, May 16, 5:27 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EDT WED MAY 16 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-171000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 527 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS AWAY FROM THE COAST. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL BEING THE PRIMARY HAZARDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE GULF TONIGHT AND BEGIN TO AFFECT COASTAL AREAS PRIOR TO DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO AGAIN ON THURSDAY. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL BEING THE PRIMARY HAZARDS. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE THEN EXPECTED EACH DAY THROUGH EARLY NEXT WEEK...ALTHOUGH COVERAGE WILL NOT BE QUITE AS HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. JELSEMA
In the hours before
Special weather statement, May 16, 9:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
921 AM EDT WED MAY 16 2012
FLZ039-161345-
LEVY-
921 AM EDT WED MAY 16 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 8 MILES NORTHWEST OF BRONSON...OR 6 MILES EAST OF
CHIEFLAND...MOVING EAST AT 15 MPH...WILL AFFECT BRONSON...UNTIL 945
AM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. FUNNEL CLOUDS MAY BE
POSSIBLE WITH THIS STORM. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2957 8275 2957 8266 2954 8265 2954 8256
2953 8255 2948 8255 2949 8246 2945 8244
2938 8281 2955 8287 2958 8277
TIME...MOT...LOC 1321Z 259DEG 15KT 2951 8275The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:18 AM EDT | Special Marine Warning | TBW | 12 min | |
| May 16, 11:20 AM EDT | Special Weather Statement | TBW | Citrus | 40 min |
| May 16, 11:23 AM EDT | Special Weather Statement | TBW | Pinellas | 52 min |
| May 16, 11:46 AM EDT | Areal Flood Advisory | TBW | Citrus | 119 min |
| May 16, 11:52 AM EDT | Special Weather Statement | TBW | Pasco | 8 min |
| May 16, 11:56 AM EDT | Special Marine Warning | TBW | 19 min | |
| May 16, 12:01 PM EDT | Special Weather Statement | TBW | Pinellas | 29 min |
| May 16, 12:07 PM EDT | Special Weather Statement | TBW | Pasco | 23 min |
| May 16, 12:50 PM EDT | Areal Flood Advisory | TBW | Pasco | 55 min |
| May 16, 12:51 PM EDT | Special Weather Statement | TBW | Pasco | 39 min |
| May 16, 1:54 PM EDT | Special Weather Statement | TBW | Hillsborough | 51 min |
| May 16, 4:29 PM EDT | Special Marine Warning | TBW | 61 min | |
| May 16, 5:45 PM EDT | Special Marine Warning | TBW | 30 min | |
| May 16, 7:25 PM EDT | Special Marine Warning | TBW | 50 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.